Alert archive / Maine / Wind Advisories in 2022

Wind Advisory 9, NWS Caribou, ME

November 7, 20224 counties in Maine

NWS Caribou, ME issued this wind advisory at Nov 7, 2022, 2:48 PM EST for 4 counties in Maine. It took effect at Nov 8, 2022, 8:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2022, 2:48 PM EST (19:48 UTC)
In effect from
Nov 8, 2022, 8:00 AM EST
Expired
Nov 8, 2022, 6:00 PM EST
In force
10 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2022-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2022-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WWUS71 KCAR 071948
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
248 PM EST Mon Nov 7 2022

MEZ001-002-080400-
/O.NEW.KCAR.WI.Y.0009.221108T1300Z-221108T2200Z/
Northwest Aroostook-Northeast Aroostook-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, and Ashland
248 PM EST Mon Nov 7 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM EST TUESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Aroostook and Northeast Aroostook Counties.

* WHEN...From 8 AM to 5 PM EST Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AStrauser
5 follow-up statements
187 
WWUS71 KCAR 080207
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
907 PM EST Mon Nov 7 2022

MEZ001-002-081000-
/O.CON.KCAR.WI.Y.0009.221108T1300Z-221108T2200Z/
Northwest Aroostook-Northeast Aroostook-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, and Ashland
907 PM EST Mon Nov 7 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM EST
TUESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Aroostook and Northeast Aroostook Counties.

* WHEN...From 8 AM to 5 PM EST Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
458 
WWUS71 KCAR 080752
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
252 AM EST Tue Nov 8 2022

MEZ003>006-010-081600-
/O.EXA.KCAR.WI.Y.0009.221108T1300Z-221108T2200Z/
Northern Somerset-Northern Piscataquis-Northern Penobscot-
Southeast Aroostook-Central Piscataquis-
Including the cities of Baker Lake, Billy-Jack Depot, 
Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, 
Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, 
Sherman, Smyrna Mills, Greenville, Monson, and Blanchard
252 AM EST Tue Nov 8 2022

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Somerset, Northern Piscataquis, Northern 
  Penobscot, Southeast Aroostook and Central Piscataquis 
  Counties.

* WHEN...From 8 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MEZ001-002-081600-
/O.CON.KCAR.WI.Y.0009.221108T1300Z-221108T2200Z/
Northwest Aroostook-Northeast Aroostook-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, and Ashland
252 AM EST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Aroostook and Northeast Aroostook Counties.

* WHEN...From 8 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
294 
WWUS71 KCAR 081416
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
916 AM EST Tue Nov 8 2022

MEZ001>006-010-082200-
/O.CON.KCAR.WI.Y.0009.000000T0000Z-221108T2200Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
916 AM EST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Aroostook, Northeast Aroostook, Northern 
  Somerset, Northern Piscataquis, Northern Penobscot, Southeast 
  Aroostook and Central Piscataquis Counties.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
373 
WWUS71 KCAR 081959
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
259 PM EST Tue Nov 8 2022

MEZ001>006-010-082300-
/O.EXT.KCAR.WI.Y.0009.000000T0000Z-221108T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
259 PM EST Tue Nov 8 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 50 mph.

* WHERE...Northwest Aroostook, Northeast Aroostook, Northern 
  Somerset, Northern Piscataquis, Northern Penobscot, Southeast 
  Aroostook and Central Piscataquis Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
190 
WWUS71 KCAR 082301
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
601 PM EST Tue Nov 8 2022

MEZ001>006-010-090015-
/O.EXP.KCAR.WI.Y.0009.000000T0000Z-221108T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
601 PM EST Tue Nov 8 2022

...WIND ADVISORY HAS EXPIRED...

A gusty northwest wind will continue to slowly diminish this
evening. A few gusts to 40 mph are still possible across the
higher terrain early this evening.

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 7, 1:03 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Nov 7, 1:03 PM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
103 PM EST Mon Nov 7 2022

.SYNOPSIS...
A strong cold front will cross the region today. High pressure will
build in from the west on Tuesday, crest over the area Wednesday
then slide south of the region Thursday. A frontal boundary will
push south across the area Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
115 pm update... Gusty winds persist this afternoon, with peak
gusts over 40 mph already reported at KCAR and KFVE. Gusts will
persist through the end of daytime mixing, and diminish slightly
tonight past sunset. The cold front has pushed into western
Maine, and should cross through the Crown of Maine by this
evening.

Previous discussion:
True colder air and wind associated with frontal boundary will
lag the boundary itself and will likely affect the far northwest
around 12z, moving toward the Route 1 corridor in eastern
Aroostook around 17z. It will then move toward the coast around
21z. This means the highs for the days will be reached early-mid
morning across the north before falling the remainder of the
day. With temps still up in the u50s/low 60s this morning they
won't have far to go ahead of the colder airmass to put records
in jeopardy again today.

Expect that early temps will be able to climb to around 60 over
the northwest and lower 60s north of the Katahdin region and up
twd 70F over Downeast areas.

Winds increase out of the west in wake of cold front with gusts
between 35-40 mph over the higher terrain this afternoon across
the north. Remainder of the region looks to gust to near 30mph
throughout the afternoon. Strong west winds continue overnight
as well.

Upr lvl wave moving thru central Quebec will bring a band of
lower clouds across the north later this afternoon and evening.
This will help keep low temps tonight closer to normal, along
with well-mixed atmosphere. Cannot rule out an isolated snow
shower over the St. John Vly late tonight as colder air
accompanies the wave through but chances are almost nil and not
worth mentioning at this point.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Deep low pressure in far Eastern Canada combined with high pressure
building down from central Canada will bring strong gusty
northwesterly winds on Tuesday and much colder conditions than we
have recently had. Highs from the low 40s north to the upper 40s
south will be a couple degrees below normal. The gusty northwesterly
winds will continue into Tuesday evening then slowly diminish under
a moonlit night Tuesday night as high pressure builds in. High
pressure will crest nearby to the southwest on Wednesday bringing a
mostly sunny and cool day with lighter winds. A few high clouds
spilling over the top of the ridge may stray into northern areas.
Winds will begin light northwesterly then shift to a return
southwesterly flow in the afternoon Wednesday as the high center
slides south.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
High pressure will continue to slide to the south Wednesday night as
a slow moving cold front begins to push in from Canada. The frontal
boundary will bring increasing clouds across the north with some
showers possible over the north late Wednesday night. The frontal
boundary will continue to press into the area on Thursday, but will
slow and stall as it pushes south against strong subtropical high
pressure to our south. Some showers along the boundary will continue
to be possible along the front, mostly over central and northern
parts of the area. The front will stall Thursday night and then
begin to lift back north as a warm front on Friday as the
subtropical ridge continues to strengthen.

Our focus going into the weekend will then turn to a trough digging
into the nations mid section with deep low pressure over the Eastern
Great Lakes and a tropical low pressure system over Florida. The
Great Lakes low and trough over the Midwest will approach on
Saturday lifting the tropical system north along with lots of
moisture lifting north along the western edge of the Atlantic high.
This will bring the potential for rain, possibly a soaking rain late
Friday night into Saturday. The tropical system may track nearby
offshore on Saturday. A dry intrusion lifting northeast out of the
Midwestern trough will approach Saturday afternoon into Saturday
night as the tropical moisture and system slide northeast out of the
area. This will bring clearing in from the west late Saturday night
followed by dry and seasonable weather Sunday into Monday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
NEAR TERM: VFR ceilings and visibility through Tuesday.
Gusty southwest winds will continue through this evening. Winds
gusting 25 to 30 kts across most terminals, with higher
elevations such as KCAR and KFVE seeing gusts to 40 kts
possible. Winds should diminish slightly overnight, though gusts
will increase once again past sunrise on Tuesday. Gusts through
Tuesday afternoon may reach up to 35 to 40 kts across the north.

SHORT TERM:
Tuesday...VFR. Strong gusty NW winds.

Tuesday night...VFR. Gusty NW winds slowly diminishing.

Wednesday...VFR Light NW winds becoming SW.

Wednesday night...VFR. Light SW winds.

Thursday...VFR possibly lowering to MVFR north. SW winds.

Thursday night...MVFR north. VFR to MVFR south. Light SW winds
becoming SE.

Friday...MVFR. Light E wind.

&&

.MARINE...
NEAR TERM: SCA conditions continue through tonight. Winds may
approach gale force on the outer waters very tonight and a Gale
Watch has been issued into Tuesday.

SHORT TERM:
A strong SCA or gale will be needed Tuesday into Tuesday evening
for gusty NW winds. The winds will drop below SCA Wednesday. A
SCA will be needed for SW winds Wednesday night into Thursday
evening. Seas may build up to 7 ft in response to the SCA. Winds
will drop below SCA late Thursday night into Friday. This
weekend we will be watching a tropical or subtropical storm
system lifting north off the east coast. This could impact our
waters with wind and high seas Saturday and possibly into early
Sunday. Stay tuned to forecast updates this week as we work on
updating potential impacts from this tropical system.

&&

.CLIMATE...
More record temperatures likely across the region today. Caribou
has broken it's all-time November maximum min temperature. The
old record was 53 degrees set back in 1966. The 24-hr minimum
temperature for Sunday, November 6th was 59 degrees.

Monday, 11/7:
Caribou: Record 63F in 1949 (Forecast 63F)
Houlton: Record 66F in 1975 (Forecast 66F)
Millinocket: Record 67F in 2020 (Forecast 67F)
Bangor: Record 71F in 2020 (Forecast 71F)

A summary of the record and 2-day record highs is also available
as a public information statement at PWMPNSCAR.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 4 AM EST Tuesday for ANZ050-051.
     Gale Watch from late tonight through Tuesday evening for
     ANZ050-051.
     Small Craft Advisory until 7 PM EST Tuesday for ANZ052.

&&

Near Term...AStrauser/Buster
Short Term...Bloomer
Long Term...Bloomer
Aviation...AStrauser/Buster/Bloomer
Marine...AStrauser/Buster/Bloomer
Climate...CB/Buster
Hazardous weather outlook, Nov 7, 3:07 AM EST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
307 AM EST Mon Nov 7 2022

MEZ001>006-010-011-015>017-029>032-080815-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
307 AM EST Mon Nov 7 2022

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-080815-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
307 AM EST Mon Nov 7 2022

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-080815-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
307 AM EST Mon Nov 7 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 2:47 AM ESTGale WatchCAR12 hr
Nov 7, 2:50 PM ESTGale WarningCAR31 hr

Nearby

Wind Advisories in Maine, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.